Alert archive / Oklahoma / Wind Advisories in 2016
Wind Advisory 1, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Feb 8, 2016, 2:57 AM CST for 41 counties in Oklahoma; Archer County, Clay County, Wichita County, Texas. It took effect at Feb 8, 2016, 10:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2016, 2:57 AM CST (08:57 UTC)
- In effect from
- Feb 8, 2016, 10:00 AM CST
- Expired
- Feb 8, 2016, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Norman, OK
All 44 counties
Alfalfa County, OK, Atoka County, OK, Blaine County, OK, Bryan County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Hughes County, OK, Jefferson County, OK, Johnston County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, Major County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Clay County, TX, Wichita County, TX
The radar
The Norman radar (KTLX), 44 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.0 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2492 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- -98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
900 WWUS74 KOUN 080857 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 257 AM CST MON FEB 8 2016 OKZ005>008-010>013-015>020-022>032-035-037>048-050>052-TXZ086-089- 090-081700- /O.NEW.KOUN.WI.Y.0001.160208T1600Z-160209T0000Z/ WOODS-ALFALFA-GRANT-KAY-WOODWARD-MAJOR-GARFIELD-NOBLE-DEWEY- CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-WASHITA-CADDO-CANADIAN- OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE- HUGHES-KIOWA-TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC- COAL-COTTON-JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN- WICHITA-ARCHER-CLAY- INCLUDING THE CITIES OF...ALVA...CHEROKEE...MEDFORD... PONCA CITY...WOODWARD...FAIRVIEW...ENID...PERRY...TALOGA... WEATHERFORD...CLINTON...WATONGA...KINGFISHER...GUTHRIE... STILLWATER...CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG... OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL...NORMAN...MOORE... SHAWNEE...SEMINOLE...HOLDENVILLE...HOBART...FREDERICK...LAWTON... DUNCAN...PAULS VALLEY...SULPHUR...ADA...COALGATE...WALTERS... WAURIKA...ARDMORE...TISHOMINGO...ATOKA...MARIETTA...MADILL... DURANT...WICHITA FALLS...ARCHER CITY...HOLLIDAY...LAKESIDE CITY... HENRIETTA 257 AM CST MON FEB 8 2016 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... * TIMING...LATE THIS MORNING THROUGH EARLY THIS EVENING. * WINDS...NORTH 30 TO 35 MPH WITH GUSTS NEAR 40 TO 50 MPH. * IMPACTS...DRIVING MAY BECOME DIFFICULT AT TIMES ESPECIALLY ON WEST AND EAST ROADWAYS. RESIDENTS SHOULD ENSURE LIGHTWEIGHT OUTDOOR OBJECTS ARE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$
3 follow-up statements
950 WWUS74 KOUN 081731 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1131 AM CST MON FEB 8 2016 OKZ005>008-010>013-015>020-022>032-035-037>048-050>052-TXZ086-089- 090-090000- /O.CON.KOUN.WI.Y.0001.000000T0000Z-160209T0000Z/ WOODS-ALFALFA-GRANT-KAY-WOODWARD-MAJOR-GARFIELD-NOBLE-DEWEY- CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-WASHITA-CADDO-CANADIAN- OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE- HUGHES-KIOWA-TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC- COAL-COTTON-JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN- WICHITA-ARCHER-CLAY- INCLUDING THE CITIES OF...ALVA...CHEROKEE...MEDFORD... PONCA CITY...WOODWARD...FAIRVIEW...ENID...PERRY...TALOGA... WEATHERFORD...CLINTON...WATONGA...KINGFISHER...GUTHRIE... STILLWATER...CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG... OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL...NORMAN...MOORE... SHAWNEE...SEMINOLE...HOLDENVILLE...HOBART...FREDERICK...LAWTON... DUNCAN...PAULS VALLEY...SULPHUR...ADA...COALGATE...WALTERS... WAURIKA...ARDMORE...TISHOMINGO...ATOKA...MARIETTA...MADILL... DURANT...WICHITA FALLS...ARCHER CITY...HOLLIDAY...LAKESIDE CITY... HENRIETTA 1131 AM CST MON FEB 8 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...UNTIL THIS EVENING. * WINDS...NORTH 30 TO 35 MPH WITH GUSTS 40 TO 50 MPH. * IMPACTS...DRIVING MAY BECOME DIFFICULT AT TIMES ESPECIALLY ON WEST AND EAST ROADWAYS. RESIDENTS SHOULD ENSURE LIGHTWEIGHT OUTDOOR OBJECTS ARE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$
858 WWUS74 KOUN 082202 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 402 PM CST MON FEB 8 2016 OKZ005>008-010>013-015>020-022>032-035-037>048-050>052-TXZ086-089- 090-090000- /O.CON.KOUN.WI.Y.0001.000000T0000Z-160209T0000Z/ WOODS-ALFALFA-GRANT-KAY-WOODWARD-MAJOR-GARFIELD-NOBLE-DEWEY- CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-WASHITA-CADDO-CANADIAN- OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE- HUGHES-KIOWA-TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC- COAL-COTTON-JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN- WICHITA-ARCHER-CLAY- INCLUDING THE CITIES OF...ALVA...CHEROKEE...MEDFORD... PONCA CITY...WOODWARD...FAIRVIEW...ENID...PERRY...TALOGA... WEATHERFORD...CLINTON...WATONGA...KINGFISHER...GUTHRIE... STILLWATER...CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG... OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL...NORMAN...MOORE... SHAWNEE...SEMINOLE...HOLDENVILLE...HOBART...FREDERICK...LAWTON... DUNCAN...PAULS VALLEY...SULPHUR...ADA...COALGATE...WALTERS... WAURIKA...ARDMORE...TISHOMINGO...ATOKA...MARIETTA...MADILL... DURANT...WICHITA FALLS...ARCHER CITY...HOLLIDAY...LAKESIDE CITY... HENRIETTA 402 PM CST MON FEB 8 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...UNTIL THIS EVENING. * WINDS...NORTH 30 TO 35 MPH WITH GUSTS 40 TO 45 MPH. * IMPACTS...DRIVING MAY BECOME DIFFICULT AT TIMES ESPECIALLY ON WEST AND EAST ROADWAYS. RESIDENTS SHOULD ENSURE LIGHTWEIGHT OUTDOOR OBJECTS ARE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ KURTZ
857 WWUS74 KOUN 090000 AAA NPWOUN URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 600 PM CST MON FEB 8 2016 OKZ005>008-010>013-015>020-022>032-035-037>048-050>052-TXZ086-089- 090-090100- /O.EXP.KOUN.WI.Y.0001.000000T0000Z-160209T0000Z/ WOODS-ALFALFA-GRANT-KAY-WOODWARD-MAJOR-GARFIELD-NOBLE-DEWEY- CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-WASHITA-CADDO-CANADIAN- OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE- HUGHES-KIOWA-TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC- COAL-COTTON-JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN- WICHITA-ARCHER-CLAY- INCLUDING THE CITIES OF...ALVA...CHEROKEE...MEDFORD... PONCA CITY...WOODWARD...FAIRVIEW...ENID...PERRY...TALOGA... WEATHERFORD...CLINTON...WATONGA...KINGFISHER...GUTHRIE... STILLWATER...CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG... OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL...NORMAN...MOORE... SHAWNEE...SEMINOLE...HOLDENVILLE...HOBART...FREDERICK...LAWTON... DUNCAN...PAULS VALLEY...SULPHUR...ADA...COALGATE...WALTERS... WAURIKA...ARDMORE...TISHOMINGO...ATOKA...MARIETTA...MADILL... DURANT...WICHITA FALLS...ARCHER CITY...HOLLIDAY...LAKESIDE CITY... HENRIETTA 600 PM CST MON FEB 8 2016 ...WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 PM... WINDS WILL CONTINUE TO DECREASE THROUGH THE EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Feb 7, 11:23 PM CST, 3 hours 34 minutes earlier.
Area forecast discussion, Feb 7, 11:23 PM CST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1123 PM CST SUN FEB 7 2016 .DISCUSSION... 08/06Z TAF DISCUSSION BELOW. && .AVIATION... VFR CONDITIONS WITH STRONG NORTHWEST WINDS THROUGH MOST OF FORECAST PERIOD. GUSTS 30 TO 40 KTS EXPECTED TO BE COMMON AFTER 15Z...SUBSIDING QUICKLY AFTER 00Z. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 31 49 28 57 / 0 0 0 0 HOBART OK 32 53 27 62 / 0 0 0 0 WICHITA FALLS TX 34 56 28 64 / 0 0 0 0 GAGE OK 28 50 25 61 / 0 0 0 0 PONCA CITY OK 31 46 26 52 / 0 0 0 0 DURANT OK 35 51 31 56 / 0 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...FIRE WEATHER WATCH MONDAY AFTERNOON FOR TXZ083>090. && 25/11
Hazardous weather outlook, Feb 7, 5:14 PM CST, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 514 PM CST SUN FEB 7 2016 OKZ004>048-050>052-TXZ083>090-082315- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 514 PM CST SUN FEB 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... .STRONG WINDS... NORTHWEST WINDS ARE EXPECTED TO BE SUSTAINED AT 25 TO 35 MPH ON MONDAY...WITH WIND GUSTS AROUND 45 MPH POSSIBLE. THE STRONGEST WINDS ARE EXPECTED OVER PARTS OF NORTHERN AND CENTRAL OKLAHOMA. .FIRE WEATHER... A FIRE WEATHER WATCH IS IN EFFECT FOR PART OF NORTH TEXAS MONDAY AFTERNOON. GUSTY NORTHWEST WINDS WILL COMBINE WITH LOW AFTERNOON HUMIDITY TO CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS WESTERN NORTH TEXAS. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 2:53 AM CST | Red Flag Warning | OUN | Beckham, Comanche, Cotton, Greer, Harmon, Jackson and 3 more | 15 hr |
Nearby
Wind Advisories in Oklahoma, 2016Wind Advisories in Texas, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.